Obscure bleeding colonic duplication responds to proton pump inhibitor therapy.
Аннотация
We report the case of a 17-year-old male admitted to our academic hospital with massive rectal bleeding. Since childhood he had reported recurrent gastrointestinal bleeding and had two exploratory laparotomies 5 and 2 years previously. An emergency abdominal computed tomography scan, gastroscopy and colonoscopy, performed after hemodynamic stabilization, were considered normal. High-dose intravenous proton pump inhibitor (PPI) therapy was initiated and bleeding stopped spontaneously. Two other massive rectal bleeds occurred 8 h after each cessation of PPI which led to a hemostatic laparotomy after negative gastroscopy and small bowel capsule endoscopy. This showed long tubular duplication of the right colon, with fresh blood in the duplicated colon. Obscure lower gastrointestinal bleeding is a difficult medical situation and potentially life-threatening. The presence of ulcerated ectopic gastric mucosa in the colonic duplication explains the partial efficacy of PPI therapy. Obscure gastrointestinal bleeding responding to empiric anti-acid therapy should probably evoke the diagnosis of bleeding ectopic gastric mucosa such as Meckel's diverticulum or gastrointestinal duplication, and gastroenterologists should be aware of this potential medical situation.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.